Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Running out of meds
Jan 23, 2010

I recently discovered I am sensitive to almost every drug used for HAART. The ones that dont cause rashes or turn me orange, cause severe diarrhea with weight loss. My doctor has indicated that there arent any standard treatments left. Currently, I am only taking Truvada and Isentress in hopes they will keep the virus under control. Are there any new drugs or studies I should ask about?

Response from Dr. Young

Hello and thank you for your post.

Sounds like you've had many side effects or allergy to HIV medications. While this is unusual, many have some degree of this issue.

Fortunately, you've wound up on a very potent and now recommended first-line treatment combination of tenofovir+FTC (Truvada) and raltegravir (Isentress). You can get further information about these guidelines at TheBody.com's link.

There are other drugs in development, none currently meet the standard of US national treatment guidelines-- so for now, I'd focus on the positive- namely that you're on a highly recommended and well studied regimen. Provided that you stay adherent, there's little reason to think that this regimen won't work for many, many years.

Be well, BY



Previous
fixed dose
Next
NEUROPATHY

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement